Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 31, 2010, 3:33 AM MST for Eddy County, Lea County, New Mexico; 4 counties in Texas. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2010, 3:33 AM MST (10:33 UTC)
- Expired
- Dec 31, 2010, 1:43 PM MST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 104 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4242 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595 WWUS74 KMAF 311033 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 433 AM CST FRI DEC 31 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS TODAY.... ...WIND ADVISORY IN EFFECT FOR SOUTHEAST NEW MEXICO PLAINS... VAN HORN REGION... PORTIONS OF THE UPPER TRANS PECOS... AND NORTHWEST PERMIAN BASIN TODAY. .A STRONG UPPER TROUGH WILL CONTINUE TO PASS ACROSS THE SOUTHERN ROCKIES TODAY AND ONTO THE CENTRAL PLAINS. AS A RESULT HIGH WIND WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY. WINDY CONDITIONS CAN ALSO BE EXPECTED FOR ADJACENT PLAINS TODAY. TXZ057-312200- /O.CAN.KMAF.HW.W.0037.000000T0000Z-101231T1200Z/ /O.NEW.KMAF.WI.Y.0025.101231T1033Z-110101T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 433 AM CST FRI DEC 31 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS: WEST 25 TO 35 MPH WITH GUSTS OF 50 MPH. * IMPACTS: HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTIES MAINTAINING PROPER CONTROL. BLOWING DUST POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ027-TXZ074-258-312200- /O.CON.KMAF.HW.W.0037.000000T0000Z-110101T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 433 AM CST FRI DEC 31 2010 /333 AM MST FRI DEC 31 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * WINDS: WEST AT 40 TO 60 MPH WITH GUSTS UP TO 70 MPH IN THE DAVIS MOUNTAINS TO AS HIGH AS 100 MPH IN A FEW PLACES IN THE GUADALUPE MOUNTAINS. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH GUADALUPE PASS OR ON ANY NORTH TO SOUTH ROADWAYS WILL HAVE PROBLEMS MAINTAINING PROPER CONTROL. DANGEROUS ROADWAY CROSSWINDS ARE EXPECTED. AIRCRAFT TRAVELING OVER THE GUADALUPE AND DAVIS MOUNTAINS COULD EXPERIENCE SEVERE TO EXTREME TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045-046-050-058-059-312200- /O.NEW.KMAF.WI.Y.0025.101231T1033Z-110101T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...PECOS...MENTONE...RED BLUFF LAKE 433 AM CST FRI DEC 31 2010 /333 AM MST FRI DEC 31 2010/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * WINDS: WEST 25 TO 35 MPH WITH GUSTS OF 50 MPH. * IMPACTS: HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTIES MAINTAINING PROPER CONTROL. BLOWING DUST POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
712 WWUS74 KMAF 312043 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 243 PM CST FRI DEC 31 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON.... .A STRONG UPPER TROUGH WILL EXIT THE SOUTHERN ROCKIES THIS AFTERNOON AND ONTO THE CENTRAL PLAINS. AS A RESULT...HIGH WINDS WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON. NMZ028-029-033-034-TXZ045-046-050-057>059-312145- /O.CAN.KMAF.WI.Y.0025.000000T0000Z-110101T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE 243 PM CST FRI DEC 31 2010 /143 PM MST FRI DEC 31 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. $$ NMZ027-TXZ074-258-010000- /O.CON.KMAF.HW.W.0037.000000T0000Z-110101T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 243 PM CST FRI DEC 31 2010 /143 PM MST FRI DEC 31 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * WINDS: WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH IN THE GUADALUPE MOUNTAINS. WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH...MAINLY ABOVE 6000 FEET...IN THE DAVIS AND APACHE MOUNTAINS. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH GUADALUPE PASS OR ON ANY NORTH TO SOUTH ROADWAYS WILL HAVE PROBLEMS MAINTAINING PROPER CONTROL. DANGEROUS ROADWAY CROSSWINDS ARE EXPECTED. AIRCRAFT TRAVELING OVER THE GUADALUPE AND DAVIS MOUNTAINS COULD EXPERIENCE SEVERE TO EXTREME TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 31, 3:15 AM MST, 18 minutes earlier.
Area forecast discussion, Dec 31, 3:15 AM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
415 AM CST FRI DEC 31 2010
.DISCUSSION...
VERY STRONG UPPER TROUGH SWINGING ACROSS THE SOUTHERN ROCKIES HAS
BROUGHT HIGH WIND TO THE WESTERN MOUNTAINS. THIS TROUGH WILL SLOWLY
SPIN ACROSS THE CENTRAL PLAINS STATES TODAY WITH VERY HIGH VORTICITY.
AS THE CENTER OF THE LOW MOVES TOWARD THE GREAT LAKES BY SATURDAY
MORNING A SECONDARY PORTION OF THE TROUGH WILL CONTINUE TO DIVE DOWN
ACROSS NORTHERN NEW MEXICO AND THE TX PANHANDLE. A FLAT RIDGE WITH
ZONAL FLOW WILL SET UP ACROSS THE AREA SUNDAY AS A CUT OFF LOW DIVES
DOWN THE CALIFORNIA COAST. SOUTHWEST FLOW CAN BE EXPECTED ACROSS
THE AREA MONDAY AHEAD OF THIS LOW AS IT SLOWLY SPINS EAST THROUGH
EARLY NEXT WEEK.
THE UPPER TROUGH DROVE A PACIFIC FRONT THROUGH THE AREA LAST EVENING
WITH A BRISK NORTHWEST WIND IN ITS WAKE. MODELS SHOW 700MB WIND
INCREASING THROUGH THE PRE-SUNRISE HOURS BEING STRONGEST AROUND 12Z
THEN SLOWLY DECREASING THROUGH THE AFTERNOON.
HAVE HAD WIND GUSTS TO 105KTS/120MPH AT GDP THIS MORNING. THE BOWL
AND MT LOCKE IN DAVIS MTNS NOT AS HIGH. WILL CONTINUE HIGH WIND
WARNING FOR GUADALUPE AND DAVIS MOUNTAINS TODAY AND ADD A WIND
ADVISORY FOR SOUTHEAST NEW MEXICO PLAINS.... VAN HORN/PORTIONS OF
UPPER TRANS PECOS... AND NORTHWEST PERMIAN BASIN AS CONCERNED ABOUT
WIND SPILLING DOWN FROM THE MOUNTAINS. MET SHOWS MOUNTAINS WAVE
BEING STRONGEST EARLY THIS MORNING AND SLOWLY DECREASING THROUGH THE
DAY. THE NORTHEAST PERMIAN BASIN WILL HAVE TO BE MONITORED FOR
POSSIBLE WIND ADVISORY TODAY.
AFTER HAVING HIGHS IN THE 70S YESTERDAY IT WILL BE CONSIDERABLY
COOLER TODAY AND SATURDAY... NEAR NORMAL SUNDAY AND MONDAY... AND
THEN ABOVE NORMAL TUESDAY THROUGH THE REST OF THE WEEK AS SOUTHWEST
FLOW KICKS IN. LOWS TONIGHT WILL BE COLD WITH TEMPS DOWN INTO THE
20S WITH 30S OVER THE SOUTH. SATURDAY NIGHT WILL BE EVEN COLDER
WITH LOWS INTO THE TEENS ACROSS NORTHERN AND CENTRAL CWA. LOWS
SLOWLY INCREASE THROUGH NEXT WEEK.
RADAR CURRENTLY INDICATES SOME HIGH BASED SHOWERS FROM ORLA TO
SNYDER BUT DOUBT ANYTHING REACHING THE GROUND. WILL CONTINUE
DRY FORECAST FOR NOW BUT WILL HAVE TO MONITOR APPROACH OF CUT OFF LOW
AS THAT CAN BE A FAVORABLE PATTERN FOR RAIN AND MEX GUIDANCE HAS
INCREASED ITS POPS LATE IN THE WEEK.
&&
.FIRE WEATHER...
WITH VERY STRONG WIND AND DRIER AIR MOVING IN BEHIND THE PACIFIC
FRONT... ALONG WITH HIGH FIRE DANGER WILL RESULT IN AN UPGRADE OF
THE FIRE WX WATCH TO A RED FLAG WARNING FOR NORTHERN CWA TODAY.
TEMPERATURES WILL BE MUCH COOLER TODAY BEHIND THE FRONT BUT DRY AIR
WILL STILL RESULT IN MINIMUM RH BELOW 15 PERCENT. STRONG WIND
WILL MAKE THIS A DANGEROUS SITUATION AS ANY FIRE THAT GETS STARTED
COULD SPREAD RAPIDLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 50 24 49 19 / 0 10 0 0
CARLSBAD NM 49 21 48 18 / 0 0 0 0
DRYDEN TX 57 32 63 31 / 0 10 0 0
FORT STOCKTON TX 52 28 53 27 / 0 10 0 0
GUADALUPE PASS TX 36 23 44 23 / 0 0 0 0
HOBBS NM 47 20 46 16 / 0 0 0 0
MARFA TX 50 20 50 17 / 0 0 0 0
MIDLAND INTL AIRPORT TX 50 22 49 18 / 0 10 0 0
ODESSA TX 50 22 49 22 / 0 10 0 0
WINK TX 52 22 53 21 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM
ROSWELL/LNZ.
TX...HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... ANDREWS...DAWSON...GAINES...LOVING...REEVES COUNTY
AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
DAWSON...GAINES...HOWARD...MARTIN...MITCHELL...SCURRY.
&&
01/72Hazardous weather outlook, Dec 31, 2:54 AM MST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 354 AM CST FRI DEC 31 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 354 AM CST FRI DEC 31 2010 /254 AM MST FRI DEC 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH WINDS...WITH GUSTS OF 60 TO 70 MPH...WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY. HIGH PROFILE VEHICLE COULD HAVE PROBLEMS MAINTAINING CONTROL WITH THESE HIGH WINDS. STRONG WEST WINDS ARE LIKELY ACROSS THE SOUTHEAST NEW MEXICO PLAINS...WESTERN PERMIAN BASIN AND UPPER TRANS PECOS TODAY. STRONG CROSSWINDS MAY AFFECT TRAVEL ON NORTH TO SOUTH ORIENTED ROADWAYS. AREAS OF BLOWING DUST MAY ACCOMPANY THESE STRONG WINDS. WIND SPEEDS ARE EXPECTED TO GRADUALLY DIMINISH LATE THIS AFTERNOON. VERY DRY AIR AND WINDY CONDITIONS ACROSS THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 3:45 AM MST | Red Flag Warning | MAF | 10 hr |
Nearby
Wind Advisories in Texas, 2010Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.